Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS San Diego, CA

August 17, 2007San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Aug 17, 2007, 1:35 PM PDT for San Bernardino County, California. It was in force for 85 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 1:35 PM PDT (20:35 UTC)
Expired
Aug 17, 2007, 3:00 PM PDT
In force
85 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Aug 17, 1:49 PM PDTFLOODBig Bear City, CAEMERGENCY SERVICES OFFICIALS REPORTED STREET FLOODING AND DEBRIS ON SEVERAL ROADS IN BIG BEAR CITY.
Aug 17, 1:50 PM PDTHEAVY RAIN 0.76Big Bear City, CASTRONG THUNDERSTORMS DROPPED 0.76 INCHES OF RAIN AT BIG BEAR CITY AIRPORT. STREET FLOODING HAS BEEN REPORTED IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3464 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 172038
FFWSGX
CAC071-172200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...BIG BEAR CITY AND SURROUNDING AREAS
  IN THE SAN BERNARDINO COUNTY MOUNTAINS...

* UNTIL 300 PM PDT

* AT 130 PM PDT...TRAINED WEATHER SPOTTERS REPORTED WATER FLOWING    
  OVER SOME OF THE ROADS IN BIG BEAR CITY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE LOCAL FLOODING IN 
BIG BEAR CITY...INCLUDING HIGHWAYS 18 AND 38...AS WELL AS OTHER 
DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696

$$

MOEDE
2 follow-up statements
000 
WGUS76 KSGX 172108
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT FRI AUG 17 2007

CAC071-172200-
SAN BERNARDINO CA-
205 PM PDT FRI AUG 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR BIG 
BEAR CITY AND SURROUNDING AREAS...

AT 200 PM PDT...EMERGENCY SERVICES OFFICIALS REPORTED WATER AND 
DEBRIS OVER NUMEROUS ROADS IN THE BIG BEAR CITY. THE THUNDERSTORM 
PRODUCING THE FLASH FLOODING WAS WEAKENING AND SLOWLY DRIFTING NORTH 
AT 5 MPH. 

THREE QUARTERS OF AN INCH OF RAIN HAS BEEN REPORTED AT BIG BEAR CITY 
AIRPORT IN ONE HOUR AND TWENTY MINUTES. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE LOCAL 
STREET AND HIGHWAY FLOODING...AS WELL AS FLOODING OF SMALL CREEKS 
AND STREAMS. IF STREET FLOODING IS ENCOUNTERED...TURN AROUND...DONT 
DROWN.

LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696

$$

MOEDE
000 
WGUS76 KSGX 172127
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT FRI AUG 17 2007

CAC071-172132-
SAN BERNARDINO CA-
225 PM PDT FRI AUG 17 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN
BERNARDINO COUNTY...

AT 220 PM...THE STRONG THUNDERSTORM THAT BROUGHT FLOODING RAINS HAD  
MOVED NORTH OF BIG BEAR CITY. THE THREAT OF FLASH FLOODING HAS ENDED 
AT THIS TIME. HOWEVER...MORE THUNDERSTORMS ARE POSSIBLE THROUGH THE 
REMAINDER OF THE AFTERNOON.  

LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 8:10 AM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 17, 8:10 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PDT FRI AUG 17 2007

.SYNOPSIS...
RESIDUAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE
MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY EVENING. ON SATURDAY
A TROUGH MOVING INLAND TO THE NORTH WILL BRING DRIER SOUTHWEST FLOW
AND SLIGHT COOLING. HIGH PRESSURE REBUILDING SUNDAY THROUGH TUESDAY
WILL BRING A WARMING TREND. DRY WEATHER WILL CONTINUE THROUGH NEXT
WEEK. A SLOWLY DEEPENING MARINE LAYER WILL CAUSE AREAS OF COASTAL
LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...EXTENDING LOCALLY
INLAND BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SUNDAY)...

MARINE LAYER LOWER THIS MORNING AND ONLY SCATTERED STRATUS OVER
COASTAL WATERS. LITTLE CHANGE IN MARINE LAYER DEPTH EXPECTED OVER
WEEKEND. OVER MOUNTAINS AND DESERTS AIR MASS STILL MOIST AND
UNSTABLE ENOUGH FOR THUNDERSTORMS TODAY. CONVECTIVE TEMPERATURES
AROUND 85 FOR MOUNTAINS AND 105 FOR DESERTS - SHOULD HIT THESE BY
NOON. NO NOTICEABLE STABLE LAYERS TO RETARD CONVECTION SO
THUNDERSTORMS AND CAPE IS HIGHER TODAY...OVER 1500 JOULES/KG.
THUNDERSTORMS SHOULD FORM EARLIER AND BE MORE FREQUENT THIS
AFTERNOON. PRECIPITABLE WATER ESSENTIALLY UNCHANGED...AROUND 1.50
INCHES BUT BASES FAIRLY HIGH...BETWEEN 8000-10000 FEET. WILL STILL
HAVE TO WATCH FOR SLOW MOVERS AND REPEAT ECHOES BUT OVERALL FLASH
FLOOD THREAT IS LOW. SMALL HAIL LIKELY TO ACCOMPANY MOST
THUNDERSTORMS. MAX TOPS TO 45000 FEET. FOR SATURDAY WINDS VEER TO
SOUTHWEST AS TROUGH MOVES INLAND TO THE NORTH. THIS SHOULD DRY AND
STABLIZE AIR MASS. ON SUNDAY HIGH PRESSURE BUILDS BACK TOWARDS THE
WEST CAUSING THICKNESS INCREASE OF ABOUT 30 METERS WHICH SHOULD
OFFSET ANY COOLING THE TROUGH BRINGS IN SATURDAY.

&&

.LONG TERM...MONDAY THROUGH THURSDAY
FOR SOUTHERN CALIFORNIA A HIGH PRESSURE RIDGE IS LAYING EAST TO WEST
ACROSS THE AREA DURING THIS PERIOD. HEIGHTS/THICKNESSES ARE RISING
ABOUT 30 METERS A DAY THROUGH TUESDAY FOR WARMING TREND THEN
FALLING AFTER WEDNESDAY A SIMILAR AMOUNT EACH DAY. THUS CONTINUED
DRY. AS FOR MARINE LAYER...NO SIGNIFICANT FORCING SO SHOULD REMAIN
AT OR BELOW 1000 FEET DURING THE PERIOD WITH STRATUS CONFINED TO
COASTAL PLAIN AND LOWER WESTERN VALLEYS LATE NIGHT THROUGH MID
MORNING HOURS.

&&

.AVIATION...
171530Z...THE MARINE LAYER DEPTH IS ABOUT 1200 FT BUT IS ALMOST A
NON-ISSUE THIS MORNING. CEILINGS WERE ONLY FOUND AROUND KSAN. THE
MARINE LAYER IS EXPECTED TO REMAIN ABOUT THE SAME THROUGH SAT WITH
LATE AND NON-UNIFORM COVERAGE NEAR THE COAST AND CLOUD BASES ABOUT
1000 FT. LOCAL VIS ON COASTAL MESAS AROUND 3-5SM WITH ISOLATED DENSE
FOG POSSIBLE IN THE MORNINGS. STRATUS AND FOG EVAPORATING BY 15-16Z
SAT MORNING. CONVECTION WILL DEVELOP BY MIDDAY OVER THE MTNS
PRODUCING ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON WITH BASES
ABOUT 8000 FT AND TOPS ABOUT 30000 FT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 17, 6:45 AM PDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
645 AM PDT FRI AUG 17 2007

CAZ055-056-058-060-061-062-180000-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
645 AM PDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SAN
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS
THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE DEADLY LIGHTNING AND
MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. THE FLASH
FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

DVA

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.